Hail, El Paso
- When
- July 22, 12:53 PM MST to 12:58 PM MST
- Where
- El Paso County, 12 mi N of Ellicott
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.000, -104.383
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 22, 3:12 AM MST, 9 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 412 AM MDT THU JUL 22 2004 .SHORT TERM... (TODAY AND TONIGHT) MAIN CHALLENGE IS HEAVY RAIN POTENTIAL TONIGHT. TODAY...SHORTWAVE TROUGH OVER NORTHERN PLAINS PUSHING SOUTH AND IN ADVANCE OF IT...PROMISES TO BE ANOTHER WARM DAY ACROSS THE CWFA. INHERITED CHANCE POPS THIS AFTERNOON...AND THAT STILL LOOKS GOOD. BUMPED UP TEMPERATURES A BIT ACROSS THE EASTERN PLAINS COMPARING READINGS OF YESTERDAY AND ONLY A SLIGHT TAKE DOWN IN H7 TEMPERATURES TODAY. TONIGHT...FRONT BARRELS IN WITH SWIFT NORTHEAST TO EAST FLOW... PLENTY OF MOISTURE...AND FRONTAL LIFT. MODELS GIVE GENEROUS AMOUNTS OF PRECIPITATION...ESPECIALLY TO THE I-25 CORRIDOR AND EASTERN MOUNTAINS. HAVE ELECTED TO GO WITH A FLOOD WATCH FOR MOST OF THE EASTERN MOUNTAINS AND I-25 CORRIDOR. WILL PROBABLY BE COLD ENOUGH TO SNOW ATOP PIKES PEAK...SO HAVE INCLUDED AMOUNTS UNDER ADVISORY CRITERIA. THANKS FOR COLLABORATION SURROUNDING OFFICES. .LONG TERM... (FRIDAY THROUGH WEDNESDAY) MAIN LONG TERM CONCERNS TEMPS AND POPS BEHIND STRONG COLD FRONT. FRIDAY THROUGH SATURDAY...MODELS IN GOOD AGREEMENT WITH UNSEASONABLY STRONG CANADIAN SURFACE HIGH PRESSURE SYSTEM BUILDING ACROSS THE CENTRAL HIGH PLAINS AND UPPER MID WEST THROUGH SATURDAY...AS STRONG UPPER LOW/TROUGH MOVES ACROSS THE UPPER GREAT LAKES AND NORTHEASTERN CONUS. MODELS INDICATING PLENTY OF MOISTURE ACROSS THE REGION WITH UPSLOPE FLOW THROUGH H7 ALONG WITH H7 TEMPS BETWEEN +8C AND +12C...LOOKS TO BE RATHER CLOUDY...COOL DAY ACROSS THE EASTERN PLAINS AND MTS...AND HAVE LOWERED TEMPS ACCORDING...WHICH IS CLOSER TO GUIDANCE AND SURROUNDING OFFICES. WITH WESTERLY FLOW ALOFT AND NOT MUCH IN THE WAY OF UPPER SUPPORT SAVE MINOR EMBEDDED DISTURBANCES...WILL KEEP A CHANCE FOR TSRA ACROSS THE WESTERN AND CENTRAL MTS...WITH CHANCES OF SHRA ACROSS THE REST OF THE AREA AS PLAINS LOOKS TO REMAIN RATHER STABLE. SUNDAY-WEDNESDAY...SLOW WARMING TREND THROUGH THE PERIOD. NORTHWEST FLOW ALOFT ON SUNDAY...AS UPPER LEVEL RIDGE ACROSS DESERT SW BUILDS ACROSS THE GREAT BASIN WITH LATEST GFS IS INDICATING ANOTHER SHORT WAVE TROUGH MOVING ACROSS CENTRAL HIGH PLAINS...AND HAVE BUMPED POPS UP TO CHANCE ACROSS THE PLAINS ON SUNDAY ALONG WITH LOWERING TEMPS A TAD ACROSS THE PLAINS. UPPER RIDGE FLATTENS ACROSS THE AREA MONDAY WITH WARMER WESTERLY FLOW BECOMING ESTABLISHED THROUGH WED. HAVE NOT CHANGED MUCH IN THE CURRENT FORECAST THROUGH THIS PERIOD...WITH MORE SEASONAL TEMPS AND MAINLY DIURNAL POPS. -MW && .PUB WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 6 PM TO 6 AM TONIGHT FOR MOST OF EASTERN MOUNTAINS AND I-25 CORRIDOR...ZONES 72... 74...76>79...81...83>88. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT THU JUL 22 2004 COZ058>089-093>099-231300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 645 AM MDT THU JUL 22 2004 ...FLOOD WATCH FOR THE I-25 CORRIDOR AND MOST OF THE EASTERN MOUNTAINS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE ENTIRE AREA BY MIDDAY. BY LATE AFTERNOON...THERE WILL BE THE POSSIBILITY FOR ONE OR TWO SEVERE STORMS ACROSS KIOWA...PROWERS...BENT...OTERO... AND CROWLEY COUNTIES. THE THREATS WOULD BE LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO. THE SLOW MOVEMENT OF SOME STORMS IN THE AREA WILL BRING THE POSSIBILITY OF LOCALLY HEAVY RAIN. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE SOUTHEAST PLAINS AND EASTERN MOUNTAINS TONIGHT. OVER THE SOUTHEAST PLAINS...ONE OR TWO STORMS COULD BRIEFLY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND AN ISOLATE TORNADO. THERE WILL ALSO BE THE THREAT FOR AREAS OF HEAVY RAIN ALONG THE I-25 CORRIDOR AND ACROSS THE EASTERN MOUNTAINS AND ADJACENT VALLEYS. BURN SCARS AND AREAS WHAT HAVE RECEIVED RECENT HEAVY RAIN WOULD BE MOST SUSCEPTIBLE TO FLASH FLOODING. IN ADDITION...NEAR THE TOP OF PIKES PEAK...IT WILL BE COLD ENOUGH FOR SLEET OR SNOW TO FALL AND ACCUMULATE. AMOUNTS COULD APPROACH FOUR INCHES NEAR THE SUMMIT. THE REASON FOR THE ACTIVE WEATHER ACROSS THE EASTERN HALF OF THE AREA WILL BE A STRONG COLD FRONT...WHICH WILL USHER IN A MOIST UPSLOPE FLOW OF AIR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS FRIDAY AND SATURDAY...WITH THE MAIN THREATS BEING WIND GUSTS TO NEAR 45 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SCATTERED SHOWERS CAN BE EXPECTED ACROSS THE EASTERN MOUNTAINS AND PLAINS...WITH AN ISOLATED THUNDERSTORM ALSO POSSIBLE...AS A COOLER AND MORE STABLE ATMOSPHERE WILL BE IN PLACE ACROSS THE EASTERN PLAINS. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA SUNDAY THROUGH WEDNESDAY. WITH GREATER WIND SHEAR ON SUNDAY AND MONDAY...THERE WILL BE A THREAT FOR ONE OR TWO SEVERE STORMS. THE PRIMARY THREATS FROM THE STORMS WILL BE LOCALLY HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 400 PM ACROSS THE SOUTHEAST PLAINS. &&
The Pueblo radar (KPUX), 63 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413887, 5413888, 5413889, 5413890.